Alert archive / New Jersey / Special Marine Warnings in 2016

Special Marine Warning 9, NWS Philadelphia/Mount Holly

March 17, 2016

NWS Philadelphia/Mount Holly issued this special marine warning at Mar 17, 2016, 4:14 PM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2016, 4:14 PM EDT (20:14 UTC)
Expired
Mar 17, 2016, 5:15 PM EDT
In force
61 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 49 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-147 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WHUS51 KPHI 172014
SMWPHI
ANZ451-452-172115-
/O.NEW.KPHI.MA.W.0009.160317T2014Z-160317T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT THU MAR 17 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
  NM...
  COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
  NM...

* UNTIL 515 PM EDT

* AT 411 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS CAPABLE
  OF PRODUCING WINDS TO 40 KNOTS. THESE SHOWERS WERE LOCATED 15 NM
  NORTHWEST OF NORTH BEACH HAVEN...MOVING EAST AT 40 KNOTS.

* LOCATIONS IMPACTED INCLUDE...
  GARDEN STATE SOUTH REEF...LITTLE EGG REEF...GREAT EGG REEF...ATLANTIC
  CITY REEF...NORTH BEACH HAVEN...BEACH HAVEN...SHIP BOTTOM...BRIGANTINE...
  BARNEGAT LIGHT REEF...GARDEN STATE NORTH REEF...FORKED RIVER...HARVEY
  CEDARS...BARNEGAT LIGHT...LITTLE EGG INLET AND ATLANTIC CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS AS THESE SHOWERS MOVE OVER THE
WATERS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THESE
STORMS PASS.

&&

LAT...LON 3919 7424 3934 7460 3936 7447 3932 7452
      3936 7441 3938 7446 3946 7445 3942 7441
      3949 7440 3957 7454 3951 7430 3956 7435
      3970 7417 3970 7419 3982 7421 3989 7413
      3986 7380
TIME...MOT...LOC 2011Z 286DEG 40KT 3971 7446 

$$

SZATKOWSKI

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Mar 17, 3:55 PM EDT, 19 minutes earlier.

Area forecast discussion, Mar 17, 3:55 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT THU MAR 17 2016

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL STRENGTHEN NEAR THE MAINE AND
CANADIAN BORDER TONIGHT AND MOVE INTO THE CANADIAN MARITIMES
FRIDAY. THIS LOW WILL PULL A COLD FRONT ACROSS OUR AREA FRIDAY
AFTERNOON INTO FRIDAY NIGHT. HIGH PRESSURE WILL MOVE TO OUR NORTH
THIS WEEKEND AS A COASTAL LOW DEVELOPS TO OUR SOUTH AND
STRENGTHENS OFF THE EAST COAST. THIS LOW WILL MOVE NORTHWARD JUST
OFFSHORE OF THE EAST COAST THROUGH SUNDAY, BRINGING WINTRY WEATHER
TO OUR AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. STRONG NORTHWEST
FLOW WILL BE IN PLACE MONDAY, BEFORE HIGH PRESSURE BUILDS ACROSS
THE EAST COAST TUESDAY. A WARM FRONT IS EXPECTED TO LIFT NORTH OF
THE AREA TUESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TEMPERATURES ARE RANGING FROM THE LOW 50S ACROSS THE POCONOS AND
NORTHWEST NEW JERSEY TO THE MID 60S ACROSS THE I95 CORRIDOR AND THE
UPPER 60S ACROSS SOUTHERN DELAWARE. AFTER THE INVERSION BROKE LATE
THIS MORNING, WINDS BEGAN TO MIX TO THE SURFACE. LAST HOUR, THE
REGION WAS SEEING GUSTS TO ABOUT 20-25 MPH, BUT IN THE SHOWERS,
WINDS WERE GUSTING TO AROUND 35 MPH.

THE SHOWERS WILL PERSIST INTO THE EARLY EVENING HOURS. THERE IS A
DIURNAL COMPONENT TO THE SHOWERS, SO AS THE SUN BEGINS TO SET, THEY
ARE EXPECTED TO DISSIPATE IN COVERAGE. THE HRRR DOES CARRY THE
REMAINING SHOWERS OFF THE COAST. WE KEPT A VERY LOW POP
REFERENCE THROUGH ABOUT 02Z.

FOR THE OVERNIGHT, SKIES WILL CLEAR AND TEMPS WILL DROP INTO THE MID
30S ACROSS THE POCONOS. UPPER 30S CAN BE EXPECTED ACROSS BERKS, THE
LEHIGH VALLEY, PARTS OF NORTHWEST NJ, AND THE PINES OF SOUTHERN
NEW JERSEY. ELSEWHERE, LOW 40S ARE EXPECTED.

WINDS WILL SUBSIDE WHEN THE SUN SETS. WEST WINDS LESS THAN 10 MPH
ARE EXPECTED.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
A COLD FRONT, COMING IN FROM THE NORTH, WILL TRACK THROUGH ABOUT
2/3RDS OF CWA THROUGH TOMORROW AFTERNOON. THE SOUTHERN MOST COUNTIES
WILL SEE THE FRONTAL PASSAGE EARLY TOMORROW EVENING.

IT APPEARS THE FRONT WILL BE ON THE DRY SIDE. THAT SAID, I DON'T
HAVE POPS ACROSS FAR SOUTHERN NEW JERSEY AND SOUTHERN PORTIONS OF
THE EASTERN SHORE.

WE COULD SEE ABOUT A 20 DEGREE SPREAD IN TEMPERATURES TOMORROW. I'VE
PAINTED HIGH IN THE MID 40S ACROSS THE POCONOS AND THE MID 60S
ACROSS SOUTHERN DELAWARE.

WINDS, LIKE TODAY, ARE GOING TO BE NOTICEABLE ONCE THE INVERSION
BREAKS. WEST TO NORTHWEST GUSTS IN THE 25 TO 35 MPH RANGE LOOKS LIKE
A GOOD BET.

WE ARE NOT EXPECTING A REPEAT OF THIS MORNING WITH THE FOG.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE MAIN CONCERN WITH THE LONG TERM FORECAST IS THE COASTAL STORM
EXPECTED THIS WEEKEND. THERE IS CONSIDERABLE UNCERTAINTY WITH THE
TIMING OF THE STORM WITH SEVERAL SOLUTIONS. THE GFS IS THE
FASTEST, WHILE THE ECMWF IS THE SLOWEST. THE NAM AND CANADIAN ARE
GENERALLY IN BETWEEN THE OTHER TWO. THE GFS IS INDICATING THE
PRECIPITATION COULD BEGIN AS EARLY AS SATURDAY AFTERNOON, WHILE
THE ECMWF DOESN'T BRING MUCH IN UNTIL AFTER MIDNIGHT. THE CANADIAN
AND NAM GENERALLY BRING PRECIPITATION IN DURING THE
EVENING/OVERNIGHT. SO FOR NOW, WE'VE INCREASE POPS SATURDAY NIGHT,
WITH HIGHEST PROBABILITIES ACROSS THE SOUTH. SUNDAY HAS THE
HIGHEST POPS EVERYWHERE AS THIS WILL THE MOST LIKELY PERIOD FOR
PRECIPITATION BASED ON CONSENSUS WITH ALL OF THE GUIDANCE. AS WE
PROGRESS INTO SUNDAY NIGHT, THE ECMWF IS THE SLOWEST CLEARING THE
PRECIPITATION, ALTHOUGH ALL GUIDANCE DOES INDICATE SOME POTENTIAL
FOR AT LEAST THE EVENING HOURS, SO WE'LL SLOWLY LOWER POPS THROUGH
THE NIGHT SUNDAY.

THE NEXT QUESTION BECOMES WHAT THE P-TYPES WILL BE. AS ALWAYS,
BUT EVEN MORE SO IN THIS TRANSITION PERIOD BETWEEN SEASONS, THE
THERMAL PROFILE WILL HAVE A SIGNIFICANT EFFECT ON WHERE
PRECIPITATION FALLS AS SNOW OR RAIN, OR A WINTRY MIX OF
RAIN/SLEET/SNOW. PRETTY MUCH ALL GUIDANCE INDICATES AREAS
BASICALLY RIGHT ALONG, AND NORTH AND WEST OF THE I-95 CORRIDOR
WILL LIKELY REMAIN ALL SNOW DURING THE ENTIRE EVENT. HOWEVER, WITH
WARM GROUND AND MARGINAL TEMPERATURES, SNOW AMOUNTS COULD POSSIBLY
LIMITED. THIS DOES NOT MEAN WE WON'T GET AN ACCUMULATION. AREAS
SOUTH OF THE I-95 CORRIDOR COULD BEGIN AS SNOW, THEN MIX WITH OR
CHANGE OVER TO RAIN AT TIMES, THEN POSSIBLY CHANGE BACK TO SNOW
BEFORE IT ENDS. FOR AREAS WHERE THE PRECIPITATION REMAINS ALL
SNOW, WE COULD SEE AT LEAST 2-4 INCHES OF SNOW, WHILE AREAS THAT
CHANGE OVER TO RAIN MAY NOT SEE MUCH AT ALL. AREAS IN BETWEEN
COULD SEE MAYBE 1-2 INCHES, WITH LESS FOR THOSE WHO MIX. AS
USUAL, THIS WILL LIKELY CHANGE OVER THE NEXT FEW FORECAST CYCLES,
SO CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES.

THE LOW WILL BE LIFTING INTO EASTERN CANADA MONDAY, WHICH WILL
KEEP OUR AREA UNDER STRONG NORTHWEST FLOW. IT IS POSSIBLE THAT
SOME SHOWERS COULD AFFECT OUR AREA WITHIN THE NORTHWEST FLOW,
ESPECIALLY AS WE'LL BE UNDER THE COOL POOL OF THE TROUGH ALOFT.
TEMPERATURES ACROSS THE NORTH COULD REMAIN COLD ENOUGH FOR SOME
SNOW SHOWERS TO OCCUR DURING THE DAY AS WELL. WINDS MONDAY COULD
GUST 25 TO 35 MPH AT TIMES ACROSS THE AREA.

HIGH PRESSURE WILL BUILD ACROSS THE EAST COAST MONDAY NIGHT INTO
TUESDAY, WHICH WILL KEEP FAIR WEATHER DURING THIS PERIOD.

A WARM FRONT IS EXPECTED TO LIFT NORTHWARD ACROSS THE AREA
TUESDAY NIGHT AS AN AREA OF LOW PRESSURE MOVES EASTWARD NORTH OF
OUR AREA AND INTO NEW ENGLAND. THE FRONT MAY POSSIBLY STALL OUT
TO THE NORTH OF OUR AREA AS A COUPLE OF WAVES OF LOW PRESSURE
DEVELOP ALONG THE BOUNDARY DRAPED BACK THROUGH THE MIDWEST.
MEANWHILE, NEARLY ZONAL FLOW ALOFT IS FORECAST TO REMAIN IN PLACE
THROUGH THURSDAY. SEVERAL SHORT WAVES/VORTICITY IMPULSES MAY
TRAVERSE THE AREA WITHIN THE ZONAL FLOW, WHICH COULD HELP TRIGGER
SCATTERED SHOWERS ACROSS MAINLY THE NORTHERN PORTIONS OF THE
AREA.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR, EXCEPT MVFR IN HEAVIER SHOWERS/THUNDERSTORMS EARLY
THIS EVENING. WEST WINDS GUSTING IN THE 25 TO 35 KT RANGE WILL
SETTLE DOWN TO LESS THAN 10 KT OVERNIGHT.

FRIDAY...SIMILAR TO THURSDAY, BUT WITHOUT THE MORNING FOG. VFR,
EXCEPT MVFR IN SHOWERS. A COLD FRONT WILL BE MOVING ACROSS THE
TERMINALS IN THE AFTERNOON. GUSTY WEST TO NORTHWEST WINDS TOPPING
OUT IN THE 25 TO 35 KT RANGE.

OUTLOOK...

FRIDAY NIGHT...GENERALLY VFR, PATCHY FOG POSSIBLE.

SATURDAY...VFR, THOUGH CLOUDS LOWERING THROUGH THE DAY. LOWERING
CONDITIONS LIKELY NOT UNTIL SATURDAY NIGHT.

SATURDAY NIGHT-SUNDAY NIGHT...MVFR EARLY, LIKELY LOWERING TO IFR
WITH SNOW AND RAIN MOVING INTO THE AREA. WINDS COULD BE GUSTY
20-25 KNOTS.

MONDAY...GENERALLY VFR, ISOLATED SHOWERS POSSIBLE WHICH MAY
BRIEFLY LOWER CONDITIONS. STRONG WIND GUSTS 25-35 KNOTS POSSIBLE.

MONDAY NIGHT-TUESDAY...VFR.

&&

.MARINE...
REST OF THIS AFTERNOON...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. WINDS ARE SIMPLY NOT MIXING DOWN OUTSIDE OF THE
ISOLATED PRECIPITATION. THAT SAID, EXPECT WINDS MAINLY IN THE 10
TO 15 KT RANGE. IN THE ISOLATED SHOWERS, WINDS COULD GUST FOR A
BRIEF TIME UP TO 30 KT. SINCE ANY WIND GUST IN EXCESS OF 25 KT
WILL BE CONVECTIVELY DRIVEN, WE'LL COVER WITH THE MWW OR MWS.

TONIGHT...THE WEST WINDS WILL SUBSIDE. NO HEADLINES EXPECTED.

FRIDAY...LOOKS SIMILAR TO TODAY. WE'LL SEE ANOTHER DAY WITH WINDS IN
THE 25 TO 40 KT JUST OFF THE SURFACE, BUT WITH THE INVERSION IN
PLACE, WE'RE NOT EXPECTING THE WINDS TO MIX DOWN ENTIRELY. OUR VERY
NEAR SHORE WATERS AND BAYS WERE THE CONCERN TODAY, THE LAND/WATER
INTERFACE. THE SAME GOES FOR TOMORROW.

OUTLOOK...

FRIDAY NIGHT-SATURDAY...SUB-SMALL CRAFT ADVISORY LEVELS EXPECTED.
INCREASING WINDS AHEAD OF COASTAL STORM.

SATURDAY NIGHT-MONDAY...COASTAL STORM EXPECTED TO BE AFFECTING
THE AREA. CONDITIONS WILL REACH AT LEAST SMALL CRAFT ADVISORY
LEVELS, AND COULD POSSIBLY REACH GALE FORCE, ESPECIALLY SATURDAY
NIGHT/SUNDAY MORNING AHEAD OF THE STORM, AND MONDAY BEHIND THE
STORM.

MONDAY NIGHT-TUESDAY...CONDITIONS LOWERING TO SMALL CRAFT
ADVISORY LEVELS.

&&

.FIRE WEATHER...
FRIDAY AFTERNOON IS EXPECTED TO BE VERY GUSTY ALONG WITH THE
POTENTIAL LOW RH VALUES. WINDS ARE EXPECTED TO GUST 25-35 MPH BOTH
AFTERNOONS, AND RH VALUES COULD LOWER INTO THE UPPER 20S FOR SOME
AREAS. AFTER DISCUSSING WITH STATE PARTNERS, IT WAS DETERMINED THAT
THE FUELS HAVE NOT DRIED TO CRITICAL LEVELS. SO WE WILL NOT ISSUE
ANY ENHANCED STATEMENTS AT THIS TIME, BUT WILL CONTINUE TO
COORDINATE OVER THE NEXT COUPLE OF DAYS IF THERE ARE ANY CHANGES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...ROBERTSON
AVIATION...KRUZDLO/ROBERTSON
MARINE...KRUZDLO/ROBERTSON
FIRE WEATHER...
Hazardous weather outlook, Mar 17, 4:44 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EDT THU MAR 17 2016

DEZ001-MDZ008-012-NJZ001-007>010-015>019-PAZ054-055-060>062-070-071-
101>106-180845-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
444 AM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL PERSIST UNTIL SHORTLY AFTER SUNRISE THIS
MORNING.

ISOLATED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE SMALL HAIL AND
WIND GUSTS TO NEAR 45 MPH, MAINLY OVER EASTERN PENNSYLVANIA AND
NEW JERSEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A POTENTIALLY STRONG COASTAL STORM COULD BRING A MIX OF RAIN AND
SNOW SUNDAY OR SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ012>014-020>027-180845-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
444 AM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL PERSIST UNTIL SHORTLY AFTER SUNRISE THIS
MORNING.

ISOLATED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND A WIND GUST
TO NEAR 45 MPH LATE THIS AFTERNOON, MAINLY IN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A POTENTIALLY STRONG COASTAL STORM COULD BRING A MIX OF RAIN AND
SNOW SUNDAY OR SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-180845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
444 AM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SMALL CHANCE FOR A STRONG THUNDERSTORM DURING MID AND
LATE AFTERNOON THAT COULD PRODUCE SMALL HAIL AND WESTERLY WIND
GUST TO 35 KT. THE PRIMARY THREAT REGION APPEARS TO BE THE
NORTHERN NEW JERSEY COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A POTENTIALLY STRONG COASTAL STORM COULD BRING GALES SUNDAY
AFTERNOON INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 17, 4:09 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT THU MAR 17 2016

NJZ018>020-022-025>027-172045-
OCEAN-ATLANTIC-COASTAL OCEAN-COASTAL ATLANTIC-CAMDEN-SOUTHEASTERN
BURLINGTON-NORTHWESTERN BURLINGTON-
409 PM EDT THU MAR 17 2016

...AN AREA OF SHOWERS WITH STRONG GUSTY WINDS WILL AFFECT EAST
CENTRAL CAMDEN...CENTRAL ATLANTIC...CENTRAL OCEAN AND SOUTHEASTERN
BURLINGTON COUNTIES...

AT 406 PM EDT...AN AREA OF SHOWERS WITH STRONG GUSTY WINDS WAS NEAR
CHATSWORTH...OR 24 MILES SOUTHWEST OF TOMS RIVER...MOVING EAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...BARNEGAT...HAMMONTON...BEACHWOOD...BRIGANTINE...ABSECON...
TABERNACLE...SHAMONG...EGG HARBOR CITY...TUCKERTON...PRESIDENTIAL LAKES
ESTATES...WEYMOUTH...PEMBERTON...SURF CITY...PORT REPUBLIC...HOLIDAY CITY
SOUTH...CHATSWORTH...NEW GRETNA...PENN STATE FOREST AND WADING RIVER.

EXPECT A QUICK INCREASE IN WINDS AS THESE SHOWERS MOVE THROUGH THE
REGION.

LAT...LON 3980 7418 3974 7420 3976 7411 3964 7417
      3966 7422 3962 7419 3963 7426 3959 7423
      3961 7420 3958 7422 3958 7434 3955 7427
      3940 7436 3946 7443 3942 7445 3949 7486
      3997 7472 3999 7411 3981 7417 3978 7410
TIME...MOT...LOC 2006Z 287DEG 40KT 3980 7461

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 4:09 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Ocean36 min
Mar 17, 4:18 PM EDTSpecial Weather StatementPHIMercer57 min
Mar 17, 4:25 PM EDTSpecial Weather StatementPHIMorris, Sussex65 min
Mar 17, 4:29 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery31 min

Nearby

Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.